The mean values of logarithms of algebraic integers
Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 2, pp. 301-313.

Let α be an algebraic integer of degree d with conjugates α 1 =α,α 2 ,,α d . In the paper we give a lower bound for the mean value

M p ( α ) = 1 d i = 1 d | log | α i | | p p
when α is not a root of unity and p>1.

Soit α 1 =α,α 2 ,,α d l’ensemble des conjugués d’un entier algébrique α de degré d, n’étant pas une racine de l’unité. Dans cet article on propose de minorer

M p ( α ) = 1 d i = 1 d | log | α i | | p p
p>1.

@article{JTNB_1998__10_2_301_0,
     author = {Dubickas, Art\={u}ras},
     title = {The mean values of logarithms of algebraic integers},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {301--313},
     publisher = {Universit\'e Bordeaux I},
     volume = {10},
     number = {2},
     year = {1998},
     zbl = {0923.11145},
     mrnumber = {1828247},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_1998__10_2_301_0/}
}
TY  - JOUR
AU  - Dubickas, Artūras
TI  - The mean values of logarithms of algebraic integers
JO  - Journal de théorie des nombres de Bordeaux
PY  - 1998
DA  - 1998///
SP  - 301
EP  - 313
VL  - 10
IS  - 2
PB  - Université Bordeaux I
UR  - http://www.numdam.org/item/JTNB_1998__10_2_301_0/
UR  - https://zbmath.org/?q=an%3A0923.11145
UR  - https://www.ams.org/mathscinet-getitem?mr=1828247
LA  - en
ID  - JTNB_1998__10_2_301_0
ER  - 
%0 Journal Article
%A Dubickas, Artūras
%T The mean values of logarithms of algebraic integers
%J Journal de théorie des nombres de Bordeaux
%D 1998
%P 301-313
%V 10
%N 2
%I Université Bordeaux I
%G en
%F JTNB_1998__10_2_301_0
Dubickas, Artūras. The mean values of logarithms of algebraic integers. Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 2, pp. 301-313. http://www.numdam.org/item/JTNB_1998__10_2_301_0/

[1] D. Bertrand, Duality on tori and multiplicative dependence relations. J. Austral. Math. Soc. (to appear). | MR | Zbl

[2] P.E. Blanksby, H.L. Montgomery, Algebraic integers near the unit circle. Acta Arith. 18 (1971), 355-369. | EuDML | MR | Zbl

[3] D.C. Cantor, E.G. Straus, On a conjecture of D.H.Lehmer. Acta Arith. 42 (1982), 97-100. | EuDML | MR | Zbl

[4] E. Dobrowolski, On a question of Lehmer and the number of irreducibile factors of a polynomial. Acta Arith. 34 (1979), 391-401. | EuDML | MR | Zbl

[5] A. Dubickas, On a conjecture of Schinzel and Zassenhaus. Acta Arith. 63 (1993), 15-20. | EuDML | MR | Zbl

[6] A. Dubickas, On the average difference between two conjugates of an algebraic number. Liet. Matem. Rink. 35 (1995), 415-420. | MR | Zbl

[7] M. Langevin, Solution des problèmes de Favard. Ann. Inst. Fourier 38 (1988), no. 2, 1-10. | EuDML | Numdam | MR | Zbl

[8] D.H. Lehmer, Factorization of certain cyclotomic functions. Ann. of Math. 34 (1933), 461-479. | JFM | MR | Zbl

[9] R. Louboutin, Sur la mesure de Mahler d'un nombre algébrique. C.R.Acad. Sci. Paris 296 (1983), 707-708. | MR | Zbl

[10] E.M. Matveev, A connection between Mahler measure and the discriminant of algebraic numbers. Matem. Zametki 59 (1996), 415-420 (in Russian). | MR | Zbl

[11] M. Meyer, Le problème de Lehmer: méthode de Dobrowolski et lemme de Siegel "à la Bombieri-Vaaler". Publ. Math. Univ. P. et M. Curie (Paris VI), 90, Problèmes Diophantiens (1988-89), No.5, 15 p.

[12] M. Mignotte, M. Waldschmidt, On algebraic numbers of small height: linear forms in one logarithm. J. Number Theory 47 (1994), 43-62. | MR | Zbl

[13] A. Schinzel, H. Zassenhaus, A refinement of two theorems of Kronecker. Michigan Math. J. 12 (1965), 81-85. | MR | Zbl

[14] I. Schur, Über die Verteilung der Wurzeln bei gewissen algebraischen Gleichungen mit ganzzahligen Koeffizienten. Math. Zeitschrift 1 (1918), 377-402. | JFM | MR

[15] C.L. Siegel, The trace of totally positive and real algebraic integers. Ann. of Math. 46 (1945), 302-312. | MR | Zbl

[16] C.J. Smyth, On the product of the conjugates outside the unit circle of an algebraic integer. Bull. London Math. Soc. 3 (1971), 169-175. | MR | Zbl

[17] C.J. Smyth, The mean values of totally real algebraic integers. Math. Comp. 42 (1984), 663-681. | MR | Zbl

[18] C.L. Stewart, Algebraic integers whose conjugates lie near the unit circle. Bull. Soc. Math. France 106 (1978), 169-176. | Numdam | MR | Zbl

[19] P. Voutier, An effective lower bound for the height of algebraic numbers. Acta Arith. 74 (1996), 81-95. | MR | Zbl